MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED62 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED62 REPERFUSION CATHETER; NRY
Catalog Number RED62SKIT
Medical Device Problem Codes Break (1069); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a benchmark bmx96 access system (bmx96), a penumbra system red 62 reperfusion catheter (red62), a velocity delivery microcatheter (velocity) and a guidewire.During the procedure, the physician completed one pass successfully using the red62, velocity and a guidewire.Next, upon removal, the physician stretched and broke the red62 in half.The thrombectomy procedure was completed at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned red62 confirmed that the device was stretched and fractured.If the red62 is retracted against resistance, damage such as stretching and subsequent fracture may occur.The root cause of the resistance could not be determined.Further evaluation of the device revealed an ovalization distal to the fracture.This damage was likely incidental to the complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a benchmark bmx96 access system (bmx96), a penumbra system red 62 reperfusion catheter (red62), a velocity delivery microcatheter (velocity) and a guidewire.During the procedure, the physician completed one pass successfully using the red62, velocity and a guidewire.Next, upon removal, the physician stretched and fractured the red62.The thrombectomy procedure was completed at this point.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM RED62 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16588449
Report Number3005168196-2023-00120
Device Sequence Number5729055
Product Code NRY
UDI-Device Identifier00815948023536
UDI-Public815948023536
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K203440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Catalogue NumberRED62SKIT
Device Lot NumberF00001194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer03/20/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005